Funnel Cloud, Stoddard
- When
- July 18, 11:39 AM CST to 11:41 AM CST
- Where
- Stoddard County, 3.18 mi ESE of Bernie
- Reported by
- Emergency Manager
- Coordinates
- 36.654, -89.922
There were multiple reports of a funnel cloud east of Bernie.
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon, at which point the better storm potential was east of the Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon, at which point the better storm potential was east of the Mississippi. The one report out of Southeast Missouri was a midday sighting of a funnel cloud east of Bernie.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 11:27 AM CST, 12 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Paducah KY
1227 PM CDT Fri Jul 18 2025
.KEY MESSAGES...
- Almost daily storm chances will be highest this weekend during
peak heating. Locally heavy rains repeating over the same
areas causing flooding, frequent lightning, and gusty winds
from an isolated stronger storm will be the primary storm
hazards.
- A more prolonged and increasingly dangerous heatwave is
expected next week with daily heat indices of 105 to 115.
&&
.DISCUSSION...
Issued at 1225 PM CDT Fri Jul 18 2025
The surface boundary is still identifiable as it lays across the
heart of the PAH FA. It serves as a potential focusing mechanism
for updrafts to get going with diurnal heating. Satellite shows
lower clouds hanging tougher on the cool side of the boundary.
Storms thru the weekend will all have more or less the same
ingredients of high volume moisture availability with weak
overall shear, and instability may be or become high at times,
most likely during peak heating. As a result, we anticipate more
of the same...heavy rain potential from storms but flooding
should be localized where storms repeat or hover over the same
areas, esp areas that have had more rain recently. Frequent
lightning and isolated gusty winds are also potential storm
hazards.
Pattern metamorphosis heading into and thru next week will
project to us as an increasingly hot and humid time period with
daily storm chances gradually diminishing toward a drier overall
regime as the week wears on. This prolonged duration of high
heat and humidity will ultimately need headlines, but pending
completion of collaboration, it appears some whitening of its
timing eyes here may be preferred at this writing.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM CDT Fri Jul 18 2025
Low bases and potential storms offer the best chances at flight
terminal restrictions during the daytime. Patchy fog and low
stratus bases may become a restrictive consideration again late
tonight, per past nights. Winds will be generally light but
could be gusty if/when a storm impacts the terminal vicinity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ088>090-
092>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>013-016-
017-020>022.
&&Hazardous Weather Outlook National Weather Service Paducah KY 228 AM CDT Fri Jul 18 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 228 AM CDT Fri Jul 18 2025 /328 AM EDT Fri Jul 18 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. All storms will be capable of producing brief torrential rainfall and lightning. Localized flash flooding is possible. A brief strong storm with gusty winds cannot be ruled out. A Heat Advisory is in effect for portions of southeast Missouri, western Kentucky, and far southern Illinois. Peak heat indices of 105 to 109 are expected. Refer to the statement for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are expected through Tuesday. All storms will be capable of producing brief torrential rainfall and lightning. Localized flash flooding is possible. A dangerous prolonged heatwave will build this weekend and continue through most of next week. Daily heat indices of 105 to 115 are expected, potentially exceeding 120 by the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DW
The Paducah radar (KPAH), 112 km away, was scanning. The volume nearest the first event began at 17:36 UTC.
1 funnel cloud. Local standard time, as filed.
There were multiple reports of a funnel cloud east of Bernie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304114.